Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
srk827

My face is burning!

Hey guys,

I a 20 year old male, and just started on the regimen 4 days ago. I am using Cetaphil cleanser, Dan's BP, and Olay Moisturizing with SPF. After the first 2 days, I got 4 new pimples on my left cheek. These seem to be heeling faster than normal though. What I wanted to ask about was the burning sensation I am feeling. I just felt it yesterday for the first time, and it was just a slight burning sensation when I applied the BP and especially when I applied the moisturizer. This morning it was a little worse, and tonight it was horrible! When I washed with the cleanser, I felt a slight burning. Then, when I applied the BP, it was even worse. Finally, when I applied the moisturizer, I had to jump up and down the burning was so bad. Finally, I just stuck my head to the open window and let the cold air cool my face.

Is this normal? I think I have a pretty high tolerance for pain, so please don't think I am just being over dramatic. My left cheek is sort of red, and there is some sort of red mark (not acne) to the left of my nose that wasn't there before. I guess I just wanted to know if this is harming my face. I can tolerate the pain, as long as I know I am not doing any damage.

Currently I am applying 1/3 of my index finger worth of BP. Could that be too much?

Thanks for any help!

Share this post


Link to post
Share on other sites

When you're first starting the regimen, the first weeks are hell. For me, 1/3 of my index finger is about half of the full dose. What you must do, is use a low dose until your skin is accustomed to it, aka maybe burns slightly for a few minutes after moisturizing, but not bad, then go a bit higher. Usually takes 1-2 weeks every time you ramp up slightly. If you're jumping from the pain, you'r probably not used to 1/3 finger of BP yet, and should cut down a bit. The first weeks are more about getting accustomed to BP and not clearing your skin up yet.

Share this post


Link to post
Share on other sites
Hey guys,

I a 20 year old male, and just started on the regimen 4 days ago. I am using Cetaphil cleanser, Dan's BP, and Olay Moisturizing with SPF. After the first 2 days, I got 4 new pimples on my left cheek. These seem to be heeling faster than normal though. What I wanted to ask about was the burning sensation I am feeling. I just felt it yesterday for the first time, and it was just a slight burning sensation when I applied the BP and especially when I applied the moisturizer. This morning it was a little worse, and tonight it was horrible! When I washed with the cleanser, I felt a slight burning. Then, when I applied the BP, it was even worse. Finally, when I applied the moisturizer, I had to jump up and down the burning was so bad. Finally, I just stuck my head to the open window and let the cold air cool my face.

Is this normal? I think I have a pretty high tolerance for pain, so please don't think I am just being over dramatic. My left cheek is sort of red, and there is some sort of red mark (not acne) to the left of my nose that wasn't there before. I guess I just wanted to know if this is harming my face. I can tolerate the pain, as long as I know I am not doing any damage.

Currently I am applying 1/3 of my index finger worth of BP. Could that be too much?

Thanks for any help!

Sounds like you have quite sensitve skin. I would advise to use once a day. In a few days, maybe a week, you will see why.

Share this post


Link to post
Share on other sites
Hey guys,

I a 20 year old male, and just started on the regimen 4 days ago. I am using Cetaphil cleanser, Dan's BP, and Olay Moisturizing with SPF. After the first 2 days, I got 4 new pimples on my left cheek. These seem to be heeling faster than normal though. What I wanted to ask about was the burning sensation I am feeling. I just felt it yesterday for the first time, and it was just a slight burning sensation when I applied the BP and especially when I applied the moisturizer. This morning it was a little worse, and tonight it was horrible! When I washed with the cleanser, I felt a slight burning. Then, when I applied the BP, it was even worse. Finally, when I applied the moisturizer, I had to jump up and down the burning was so bad. Finally, I just stuck my head to the open window and let the cold air cool my face.

Is this normal? I think I have a pretty high tolerance for pain, so please don't think I am just being over dramatic. My left cheek is sort of red, and there is some sort of red mark (not acne) to the left of my nose that wasn't there before. I guess I just wanted to know if this is harming my face. I can tolerate the pain, as long as I know I am not doing any damage.

Currently I am applying 1/3 of my index finger worth of BP. Could that be too much?

Thanks for any help!

You just started the regimen your skin will become more used to the BP after about 2 weeks of using it.

Are you using anything besides the regimen on your face? Try cutting the Olay moisturizer and cleanser out of your regimen as it might aggravate it.

And instead use Dans cleanser and moisturizer to go with the BP.

The effects of the regimen are also not fast, it takes at least 8 weeks to get any kind of idea if it's having effect. I've looked into BP and most doctors take more time and say treatment effects of BP cannot be judged until several months of use.

It's not a "I have a date this Friday let me smear this stuff on and the acne will go away" regimen.

It takes time, patience...and a lot of discipline.

Your acne that did form has been there from before you started the regimen.

As acne takes about 3 weeks to form and become inflamed enough for you to notice.

The BP is intended to prevent acne forming in the first place.

But that would be my first suggestion to cut the moisturizer and cleanser out of your regimen and try Dan's products instead.Try washing with water and applying the BP alone in the mean time.

Edited by Rohland

Share this post


Link to post
Share on other sites

I take it you have sensitive skin?

like others have said, i suggest using a PEA sized amount, once a day for a week or two, then bumping up to twice a day, then slowly ramp up the BP dosage.

i started out using 1/3 twice a day, and i only recall a slight warm, achey feeling, but it went away within a few days (But it got pretty bad around the 3rd week, since i was already using the full dose by then) but my skin isn't sensitive, so it would probably be a pretty bad idea to start out as fast as i did.

Just take it slow, unless you enjoy peeling, achey, burny, dry skin.

Share this post


Link to post
Share on other sites

Thanks for the info guys. I have cut down the amount of BP I am using... as along with the burning, I've been having some serious flaking as well. I am using only a pea sized amount now, and the burning isn't near as bad. I have also avoided putting any BP on the red mark that appeared (this spot also burned the worst), and it is slowly going away.

I have ordered Dan's cleanser and moisturizer and will start using them once they get here.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×